Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 37, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jan 15, 2011, 3:31 AM EST. It took effect at Jan 15, 2011, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 3:31 AM EST (08:31 UTC)
- In effect from
- Jan 15, 2011, 7:00 AM EST
- Expired
- Jan 15, 2011, 9:41 PM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS73 KAPX 150831 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 331 AM EST SAT JAN 15 2011 LMZ342-344>346-151645- /O.UPG.KAPX.SC.Y.0007.110115T1200Z-110116T1000Z/ /O.NEW.KAPX.GL.W.0037.110115T1200Z-110115T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 331 AM EST SAT JAN 15 2011 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-151645- /O.UPG.KAPX.GL.A.0001.110115T1200Z-110116T0400Z/ /O.EXB.KAPX.SC.Y.0007.110115T1200Z-110115T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 331 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-349-LSZ321-322-151645- /O.EXB.KAPX.SC.Y.0007.110115T1200Z-110115T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 331 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-151645- /O.EXT.KAPX.SC.Y.0007.110115T1200Z-110115T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 331 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
906 WHUS73 KAPX 151600 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EST SAT JAN 15 2011 LMZ342-344>346-152200- /O.CON.KAPX.GL.W.0037.000000T0000Z-110115T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EST SAT JAN 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-LMZ323-LSZ321-322-152200- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110115T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1100 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
700 WHUS73 KAPX 152133 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 PM EST SAT JAN 15 2011 LMZ342-344>346-160545- /O.EXT.KAPX.GL.W.0037.000000T0000Z-110116T0600Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 433 PM EST SAT JAN 15 2011 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-160545- /O.EXB.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-160545- /O.EXB.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-160545- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-160545- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-160545- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
462 WHUS73 KAPX 160241 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 941 PM EST SAT JAN 15 2011 LMZ342-344>346-161045- /O.CAN.KAPX.GL.W.0037.000000T0000Z-110116T0600Z/ /O.EXA.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-161045- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-161045- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-161045- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:23 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 15, 3:23 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
323 AM EST SAT JAN 15 2011
.SYNOPSIS.../ISSUED AT 316 AM/
A FAST MOVING CLIPPER SYSTEM...WILL MOVE THROUGH THE REGION THIS
MORNING BRINGING SOME ADDITIONAL SNOW TO THE AREA. SNOWFALL AMOUNTS
ARE EXPECTED TO BE ON THE LIGHT SIDE...EXCEPT FOR PORTIONS OF THE
EASTERN U.P...AND NORTHWEST LOWER...WHERE LAKE ENHANCEMENT MAY BRING
MODERATE ACCUMULATIONS. AS THE SYSTEM MOVES OFF TO THE EAST LATER
TODAY...WINDS WILL TURN TO THE NORTHWEST...BRINGING MORE LAKE EFFECT
SNOWS INTO SUNDAY.
AJS
&&
.SHORT TERM.../ISSUED AT 316 AM/...TODAY
A PATTERN MORE REMINISCENT OF "TRADITIONAL" NORTHERN MICHIGAN
WINTERS BESTOWING ITSELF ACROSS OUR SPLENDID NORTH WOODS... COURTESY
OF WAVE LADEN LOW AMPLITUDE...ENERGETIC PACIFIC FLOW UNDERCUTTING
ANOMALOUSLY STRONG HIGH LATITUDE BLOCK CENTERED JUST NORTH OF ALASKA.
FIRST SUCH WAVE IN THE WAVE TRAIN CUTTING ACROSS THE AREA AT THIS
EARLY HOUR...WITH LOW AND MID LEVEL MASS ADJUSTMENT/FORCED WAA
REGIME BELOW LEFT EXIT REGION UPPER LEVEL JET DIVERGENCE BULLSEYE
KICKING OFF A QUICK MOVING...BUT RATHER BROAD AREA OF LIGHT TO
MODERATE SNOW. LAKE DRIVEN MESOSCALE PROCESSES HELPING THE
CAUSE...WITH NOTED HEAVIER AREAS OF SNOWFALL WITHIN THE SYNOPTIC
SNOW SHIELD NEAR THE LAKE MICHIGAN COASTLINE. FORECAST CONCERNS ARE
MANY THROUGH THE DURATION... CENTERING ON LAKE ENHANCED/INDUCED
SNOWFALL THROUGH THIS WEEKEND...FOLLOWED BY NEXT WIDESPREAD SNOW
MAKER EARLY NEXT WEEK AS THE NEXT POCKET OF ENERGY QUICKLY
APPROACHES.
TODAY...SLUG OF SYNOPTIC SUPPORT AND ASSOCIATED AREA OF SNOWFALL
EXPECTED TO EXIT QUICKLY STAGE RIGHT EARLY IN THE MORNING...WITH
ATTENTION DIRECTED TO SLOWLY VEERING LAKE INDUCED SNOW BANDS/SNOW
SHOWERS. KINDA TRICKY THIS MORNING...WITH MARGINAL INSTABILITY (MID
TO UPPER TEENS DELTA T/S) AND IMPRESSIVE SUBSIDENCE REGIME DIRECTLY
BEHIND DEPARTING WAVE COUNTERACTING GOOD REMNANT MOISTURE PLUME (>80%
850MB-700MB RH)...TIGHT CYCLONIC CURVATURE...AND NARROW RIBBON OF
NEAR 750MB INVERSION LEVELS (BEFORE SAID SUBSIDENCE REALLY TAKES ITS
TOLL). WHILE STRICT SOUNDING USAGE SUPPORTS SOME RATHER IMPRESSIVE
12Z-15Z SNOWFALL RATES IN GENERAL WNW FLOW REGIME AREAS...WOULD
EXPECT ABOVE NEGATIVES TO PLAY THEIR PART...TEMPERING OVERALL
SNOWFALL INTENSITY. HAVE PAINTED AN AREA OF 1 TO 2 INCHES OF NEW
SNOW THIS MORNING IN FAVORED UPSLOPE WNW FLOW AREAS OF WESTERN
OTSEGO AND EASTERN ANTRIM COUNTIES...WITH GENERAL LESS THAN ONE INCH
AMOUNTS SURROUNDING THIS IMMEDIATE AREA. FURTHER NORTH...STREAM-LINE
WIND ANALYSIS AND DIVERGENCE FIELDS SUGGEST BEST SUPPORT FOR HEAVIER
LAKE SUPERIOR SNOWS SHOULD REMAIN JUST WEST OF NORTHWEST CHIPPEWA
COUNTY...WITH JUST GENERAL LIGHT ACCUMULATIONS ACROSS NORTHWEST
PARTS OF THE COUNTY. BY AFTERNOON...MORE OF A NORTHWEST FLOW PURE
LAKE EFFECT REGIME AS MID LEVEL MOISTURE QUICKLY PEELS OFF TO THE
EAST. FLOW BECOMES NEARLY NEUTRAL AS CAA INTENSIFIES...WITH DELTA
T/S APPROACHING THE LOWER 20S AS 850MB TEMPERATURES DROP TO THE
NEGATIVE UPPER TEENS TO NEAR -20C. INVERSION LEVELS ALSO DROP
SUBSTANTIALLY ...DROPPING TO NEAR 4KFT-5KFT BY EVENING. THAT
SAID...SOUNDINGS DO SHOW FAVORABLE OMEGA WITHIN THE DGZ (GOOD FLUFF
FACTOR) AND STREAM-LINE ANALYSIS SUGGESTS GOOD CONNECTION WITH LAKE
SUPERIOR. REALLY HARD TO GET A GOOD FEEL FOR AFTERNOON SNOW AMOUNTS
WITH OFFSETTING PARAMETERS...BUT BEST GUESS IS FOR UP TO 2
ADDITIONAL INCHES CENTERED ON NORTHWEST KALKASKA COUNTY. QUICK BREAK
IN THE CLOUDS THIS PAST MORNING REVEALED EXTENSIVE ICE COVER FROM
BEAVER ISLAND NORTHEAST UP THROUGH THE STRAITS ON VISIBLE SATELLITE
IMAGERY. WOULD EXPECT THIS TO SEVERELY LIMIT SNOWFALL POTENTIAL IN
OTHERWISE FAVORABLE NORTHWEST FLOW AREAS OF OTSEGO AND CHARLEVOIX
COUNTIES. SAME STORY AS THIS MORNING NORTH OF THE MIGHTY MAC...WITH
BEST SNOWS STAYING WEST... WITH PERHAPS JUST AN INCH OR SO NEAR
WHITEFISH POINT. HIGHS TODAY WILL REACH THE 20S.
MSB
&&
.LONG TERM.../ISSUED AT 316 AM/...TONIGHT AND BEYOND
TONIGHT...DEEP...COLD NORTHWEST FLOW CONTINUES WITH NORTHERN MICHIGAN
CENTERED BETWEEN SOUTHEAST CANADA TROUGH AXIS AND WEST COAST RIDGING.
LAKE SNOW PARAMETERS REMAIN ESSENTIALLY UNCHANGED FROM LATER THIS
AFTERNOON...WITH GREAT INSTABILITY OFFSET BY LOW INVERSION LEVELS
AND NO SYNOPTIC MOISTURE SUPPORT (PURE LES). NORTHWEST FLOW REMAINS
STEADFAST...KEEPING KALKASKA AND SOUTHERN ANTRIM COUNTIES UNDER THE
GUN FOR THE HEAVIEST SNOWS. EVEN HERE...THINKING 2 TO 4 INCHES
SHOULD SUFFICE...WITH 1 TO 2 INCHES IN THE IMMEDIATE SURROUNDING
AREAS. FOR EASTERN UPPER...BEST SNOWS WEST WITH JUST AN INCH OR SO
EXPECTED NEAR THE POINT. ELSEWHERE...EXPECT DRY CONDITIONS TO
PREVAIL AS WESTERN LAKES HIGH PRESSURE EXERTS ITS INFLUENCE. TRICKY
CLOUD FORECAST...WITH SOME BREAKS IN THE OVERCAST OVER NORTHEAST
LOWER AND ESPECIALLY EAST EASTERN UPPER WHERE CANADIAN PLATEAU
NORTHEAST DRAINAGE FLOW DEVELOPS LATE. OF COURSE...OVERNIGHT LOWS
TIED DIRECTLY TO THE CLOUD FORECAST...AND HENCE ARE RATHER
CHALLENGING. CURRENT MID TO UPPER SINGLE DIGITS ALONG/EAST OF I-75
FOR NORTHERN LOWER...AND READINGS DROPPING A FEW DEGREES BELOW THE
GOOSE EGG NEAR THE SOO...AS GOOD AS A STARTING POINT AS ANY.
SUNDAY AND SUNDAY NIGHT...LAKE SNOWS SHOULD FURTHER DECREASE IN INTENSITY
SUNDAY UNDER BACKING AND EVER WEAKENING WIND FIELDS AS HIGH PRESSURE
BUILDS OVERHEAD. DESPITE SOME BREAKS IN THE OVERCAST...ESPECIALLY
EASTERN AREAS...A RATHER COLD DAY IS EXPECTED...WITH READINGS SUNDAY
AFTERNOON ONLY REACHING THE TEENS TO LOWER 20S. FLOW BACKS ALL THE
WAY TO SOUTHERLY SUNDAY NIGHT AHEAD OF NEXT APPROACHING NORTHERN
PLAINS SHORTWAVE...PERHAPS BRINGING SOME LAKE EFFECT LIGHT SNOW
SHOWERS TO PARTS OF MACKINAC COUNTY.
REST OF THE FORECAST...NEXT AMPLIFYING WAVE AND SHOT OF WAA...JET
DRIVING SNOWS EXPECTED TO BUILD ACROSS THE AREA MONDAY AND MONDAY
NIGHT. EARLIER CONCERNS ABOUT A POTENTIALLY BIG STORM SHOWING MUCH
LESS SUPPORT WITH LATEST 00Z GUIDANCE...AS ARCTIC AND POLAR STREAMS
FAIL TO COUPLE...SUPPORTING PASSAGE OF A MORE OPEN AND PROGRESSIVE
WAVE THROUGH THE REGION. WESTERN GULF ATTEMPTS TO OPEN UP AHEAD OF
DEVELOPING CENTRAL PLAINS LOW PRESSURE MONDAY AFTERNOON...BUT QUICK
MOVEMENT OF SYSTEM AND LOW AMPLITUDE OF WAVE SHOULD FORCE BEST
MOISTURE SUPPORT WELL TO OUR SOUTHEAST. KINDA ENVISION A SNOWFALL
SIMILAR TO CURRENT SYSTEM...WITH AT LEAST A FEW INCHES OF NEW FLUFF
FALLING MONDAY AND MONDAY NIGHT AS UPSTREAM WEAK LOW PASSES THROUGH
THE REGION. QUICK SHOT OF LAKE SNOWS EXPECTED TUESDAY...ALTHOUGH
QUICK LOSS OF MOISTURE/DYNAMIC SUPPORT SUGGESTS NOTHING
EARTH-SHATTERING. HIGHS BOTH MONDAY AND TUESDAY IN THE 20S.
NO CHANGES BEYOND TUESDAY.
MSB
&&
.MARINE.../ISSUED AT 316 AM/
LOW END GALE EVENT ANTICIPATED TODAY ACROSS MOST LAKE
MICHIGAN NEARSHORE WATERS OF NORTHWEST LOWER MICHIGAN AS
ALBERTA-CLIPPER TYPE SYSTEM INTENSIFIES AS IT PUSHES OFF TO THE
EAST. ASSOCIATED TIGHTENING PRESSURE GRADIENT AND GOOD SHOT OF CAA
SHOULD HELP THE CAUSE. ELSEWHERE...SCA CONDITIONS EXPECTED...WITH
THE EXCEPTION OF THE STRAITS AND THE NORTH SHORE OF LAKE MICHIGAN
WHERE EARLIER SATELLITE IMAGERY REVEALED EXTENSIVE ICE COVER. SCA
LIKELY TO BE EXTENDED FOR PARTS OF THE AREA TONIGHT. BREAK IN THE
ACTION EXPECTED SUNDAY INTO SUNDAY EVENING BEFORE SOUTH WINDS
INCREASE LATE SUNDAY NIGHT AND MONDAY AHEAD OF THE NEXT DEVELOPING
AREA OF LOW PRESSURE.
MSB
&&
.AVIATION.../ISSUED AT 1155 PM/...VALID FOR 06Z TAFS
IFR/LIFR CONDITIONS ARE EXPECTED OVERNIGHT AS WIDESPREAD SNOW
CONTINUES TO DEVELOP ACROSS ALL OF NRN LWR MICHIGAN. SW FLOW WILL
ENHANCED SNOWFALL ACROSS MUCH OF ERN UPR MICHIGAN...THE STRAITS AND
FAR NW LWR MICHIGAN. NAM SUGGESTS THIS BAND OF ENHANCED SNOW WILL BE
PUSHED ONSHORE ACROSS NW LWR MICHIGAN AFTER 09Z AS WINDS SHIFT TO
THE NW BEHIND THE DEPARTING SURFACE LOW. WINDS WILL SETTLE INTO A
SOLID NW FLOW ON SATURDAY...WITH LOWEST VSBYS AND CIGS WITHIN
HEAVIER SNOW SHOWERS TARGETING LOCATIONS FROM TVC TO JUST SOUTH OF
PLN.
RUNYAN
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR MIZ008-
015>017-019>022-025>028-031>033.
LM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR LMZ323.
GALE WARNING FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON
FOR LMZ342-344>346.
LH...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR LHZ346>349.
LS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR LSZ321-322.
&&Hazardous weather outlook, Jan 14, 4:08 PM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 408 PM EST FRI JAN 14 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 408 PM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN TONIGHT. HEAVIER SNOWFALL IS EXPECTED ACROSS PORTIONS OF EASTERN UPPER MICHIGAN WEST OF I-75...AND WEST OF A CADILLAC TO CHEBOYGAN LINE IN NORTHWEST LOWER MICHIGAN WHERE SNOW AMOUNTS WILL BE ENHANCED BY FLOW OFF LAKE MICHIGAN. SEE ONGOING ADVISORY FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHERLY GALE FORCE WINDS ARE POSSIBLE MONDAY ON ALL NORTHERN MICHIGAN NEARSHORE WATERS. NORTHWESTERLY GALE FORCE WINDS ARE POSSIBLE TUESDAY ON ALL NORTHERN MICHIGAN NEARSHORE WATERS. ACCUMULATING SNOWFALL IS POSSIBLE OVER MUCH OF NORTHERN MICHIGAN MONDAY. ACCUMULATIONS COULD BE ESPECIALLY SIGNIFICANT IN MACKINAC COUNTY...WEST OF THE BRIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE AT ANY TIME THROUGH THE WEEKEND. JPB/JSL
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 12:32 PM EST | Winter Weather Advisory | APX | Antrim, Benzie, Cheboygan, Emmet, Grand Traverse, Kalkaska and 1 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.